×

zbMATH — the first resource for mathematics

Limit theorems for workload input models. (English) Zbl 0855.60089
Kelly, F. P. (ed.) et al., Stochastic networks: theory and applications. Selected papers of the Royal Statistical Society research workshop, Edinburgh, GB, August 1–11, 1995. Oxford: Clarendon Press. R. Stat. Soc. Lect. Note Ser. 4, 119-139 (1996).
Summary: General models for workload input into service systems are considered. Scaling limit theorems appropriate for the formulation of fluid and heavy traffic approximations for systems driven by these inputs are given. Under appropriate assumptions, it is shown that fractional Brownian motion can be obtained as the limiting workload input process. Motivation for these results comes from data on communication network traffic exhibiting scaling properties similar to those for fractional Brownian motion.
For the entire collection see [Zbl 0845.00046].

MSC:
60K25 Queueing theory (aspects of probability theory)
60F15 Strong limit theorems
PDF BibTeX XML Cite